Aa
Aa
A
A
A
Close
Avatar universal

Effexor and Peripheral Neuropathy

I read some older posts from people who were tapering Effexor and also experiencing PN.  I'm having the same issue.  I've been VERY slowly reducing my Effexor (been taking 225 mg for about 10 years).  I've been dropping it by a few mgs a week for the past 6-8 weeks.

I started developing PN a few years ago (cause still unknown), but the symptoms have become worse as I reduce the Effexor.  I just woke up in the middle of the night as I realized there could be a connection.  Do you think the PN was always this bad and reducing the Effexor is allowing the pain and numbness to come through, or do you think the additional issues are side-effects of reducing the Effexor?  
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hello,

I feel the same way as you do and i think effexor is causing it because it began right after i started taking it. It´s like some neuro parts of you are affected by it.

Sometimes i have slight numbness in my lips and face especially on my left side. I also felt like that sensation of stroke one time, like i completely shut down for 2 seconds and then back from it. Had an MRI on the brain and no lesions or indication of anything... .

Question: Have you came of effexor and this side effects disappeared?

Thanks.
Helpful - 0
Avatar universal
I had been on Effexor for several years and have gotten off of it after finding it has a connection with causing neurapthy in the feet. I have it more in the left than the right foot, in the toes and joints and part of my feet.  have also found that I clench my teeth almost constantly, not quite grinding but tightly sliding them back and forward unconsciously. I have also read somewhere else that Effexor can cause a person to have a stroke-like effect or appearance in their face. I have had lack of movement in the left side of my mouth for over a year now, before I came off of the Effexor. (Was also on Abilify) I always appear to have had a stroke with part of my mouth not moving as it should when I talk, and with even some saliva slippage went I talk a lot. I recently had a cat scan of my brain and the neurologist says there is no sign of any strokes or lesions. I cannot now locate the source that said what I read about the facial stroke appearance symptom. Is anyone else aware of what this condition is, please? Anybody else have these issues and been on Effexor and/or Abilify? Contact me please at ***@**** Thanks. Kevin R. Landry
Helpful - 0
Have an Answer?

You are reading content posted in the Neurology Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease